Alert archive / Kansas / Tornado Warnings in 2009

Tornado Warning 62, NWS Wichita, KS

August 19, 20094 counties in Kansas

NWS Wichita, KS issued this tornado warning at Aug 19, 2009, 8:14 PM CDT for 4 counties in Kansas. It was in force for 34 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 19, 2009, 8:14 PM CDT (01:14 UTC)
Expired
Aug 19, 2009, 8:48 PM CDT
In force
34 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

Counties Chautauqua County, KS, Elk County, KS, Montgomery County, KS, Wilson County, KS

The radar

The Tulsa radar (KINX), 136 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 19, 8:25 PM CDTHAIL 110 N Sedan, KS
Aug 19, 8:30 PM CDTHAIL 110 N Sedan, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 19, 4:02 PM CDTTornado WatchSPC7 hr
Aug 19, 7:11 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 1.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2009-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4299 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2009-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 277 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4299 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
854 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
277 m²/s²
0-3 km storm-relative helicity
480 m²/s²
Significant tornado parameter
11.7
Supercell composite
52.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KICT 200114
TORICT
KSC019-049-125-205-200200-
/O.NEW.KICT.TO.W.0062.090820T0114Z-090820T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WICHITA KS
814 PM CDT WED AUG 19 2009

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN MONTGOMERY COUNTY IN SOUTHEAST KANSAS.
  SOUTHEASTERN ELK COUNTY IN SOUTHEAST KANSAS.
  SOUTHWESTERN WILSON COUNTY IN SOUTHEAST KANSAS.
  NORTHEASTERN CHAUTAUQUA COUNTY IN SOUTHEAST KANSAS.

* UNTIL 900 PM CDT.

* AT 813 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
  DANGEROUS STORM WAS LOCATED 6 MILES SOUTH OF LONGTON...OR 12 MILES
  NORTH OF SEDAN...MOVING EAST AT 20 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  ELK CITY...LONGTON.

THIS REPLACES THE SEVERE THUNDERSTORM WARNING PREVIOUSLY ISSUED FOR
THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE INTO YOUR TORNADO SHELTER NOW IF NO
UNDERGROUND SHELTER IS AVAILABLE...MOVE INTO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY STRUCTURE.

&&

LAT...LON 3746 9576 3724 9583 3722 9622 3740 9616
TIME...MOT...LOC 0114Z 267DEG 19KT 3730 9612

$$

KETCHAM
3 follow-up statements
000 
WWUS53 KICT 200134
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
834 PM CDT WED AUG 19 2009

KSC019-049-125-205-200200-
/O.CON.KICT.TO.W.0062.000000T0000Z-090820T0200Z/
CHAUTAUQUA KS-WILSON KS-ELK KS-MONTGOMERY KS-
834 PM CDT WED AUG 19 2009

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHWESTERN MONTGOMERY...
SOUTHEASTERN ELK...SOUTHWESTERN WILSON AND NORTHEASTERN CHAUTAUQUA
COUNTIES UNTIL 900 PM CDT...

AT 832 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
DANGEROUS STORM WAS LOCATED NEAR ELK CITY...OR 18 MILES NORTHEAST OF
SEDAN...MOVING EAST AT 25 MPH.

THE DANGEROUS STORM WILL BE...
  NEAR ELK CITY BY 840 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

&&

LAT...LON 3746 9576 3724 9583 3722 9622 3736 9604
TIME...MOT...LOC 0134Z 267DEG 21KT 3731 9594

$$

KETCHAM
000 
WWUS53 KICT 200140
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
840 PM CDT WED AUG 19 2009

KSC019-049-205-200150-
/O.CAN.KICT.TO.W.0062.000000T0000Z-090820T0200Z/
CHAUTAUQUA KS-WILSON KS-ELK KS-
840 PM CDT WED AUG 19 2009

...THE TORNADO WARNING FOR SOUTHEASTERN ELK...SOUTHWESTERN WILSON AND
NORTHEASTERN CHAUTAUQUA COUNTIES HAS BEEN CANCELLED...

AT 839 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE TORNADO WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING
FOR SOUTHEASTERN KANSAS.

A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 300 AM CDT
THURSDAY MORNING FOR SOUTHEASTERN KANSAS.

LAT...LON 3723 9596 3738 9595 3738 9579 3724 9583
TIME...MOT...LOC 0140Z 270DEG 21KT 3729 9589

$$

KSC125-200200-
/O.CON.KICT.TO.W.0062.000000T0000Z-090820T0200Z/
MONTGOMERY KS-
840 PM CDT WED AUG 19 2009

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHWESTERN MONTGOMERY
COUNTY UNTIL 900 PM CDT...

AT 839 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
DANGEROUS STORM WAS LOCATED NEAR ELK CITY...OR 19 MILES NORTHEAST OF
SEDAN...MOVING EAST AT 25 MPH.

THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHWESTERN
MONTGOMERY COUNTY...INCLUDING ELK CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

&&

LAT...LON 3723 9596 3738 9595 3738 9579 3724 9583
TIME...MOT...LOC 0140Z 270DEG 21KT 3729 9589

$$

KETCHAM
000 
WWUS53 KICT 200148
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
848 PM CDT WED AUG 19 2009

KSC125-200158-
/O.CAN.KICT.TO.W.0062.000000T0000Z-090820T0200Z/
MONTGOMERY KS-
848 PM CDT WED AUG 19 2009

...THE TORNADO WARNING FOR NORTHWESTERN MONTGOMERY COUNTY HAS BEEN
CANCELLED...

AT 847 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE TORNADO WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. BE READY TO SEEK
SHELTER IF THREATENING WEATHER APPROACHES AGAIN...OR A WARNING
ISSUED.

LAT...LON 3723 9596 3738 9595 3738 9579 3724 9583
TIME...MOT...LOC 0148Z 270DEG 21KT 3729 9583

$$

KETCHAM

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this tornado warning went out at Aug 19, 6:33 PM CDT, 1 hour 41 minutes earlier.

Area forecast discussion, Aug 19, 6:33 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
633 PM CDT WED AUG 19 2009

.AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
STRONG COLD FRONT CURRENTLY APPROACHING KRSL FROM THE NORTHWEST
WILL CONTINUE TO SURGE SOUTHEAST THROUGH THE AREA
TONIGHT...LIKELY REACHING KCNU JUST BEFORE DAWN. SHOWERS AND
THUNDERSTORMS WILL LIKELY BECOME MORE WIDESPREAD ALONG AND AHEAD
OF THIS FRONT THIS EVENING AND OVERNIGHT...LIKELY MOST NUMEROUS
EAST OF A KSLN-KHUT LINE. SEVERE STORMS WILL BE POSSIBLE MAINLY
BEFORE MIDNIGHT...WITH HEAVY RAINFALL BECOMING THE MAIN THREAT
THEREAFTER. PRECIPITATION CHANCES WILL CLEAR FROM NORTHWEST TO
SOUTHEAST TONIGHT...WITH MOSTLY SUNNY SKIES AND BREEZY NORTHWEST
WINDS BY THURSDAY AFTERNOON FOR MOST AREAS.

KLEINSASSER

&&

.PREV DISCUSSION... /ISSUED 302 PM CDT WED AUG 19 2009/

DISCUSSION...

MAIN FORECAST CONCERN WILL BE SEVERE STORM POTENTIAL TONIGHT.

SYNOPSIS:
AT THE SURFACE A COLD FRONT CURRENTLY EXTENDS FROM NORTHERN NEBRASKA
INTO NW KS WITH A PRE-FRONTAL TROUGH EXTENDING INTO CENTRAL KS. IN
THE UPPER LEVELS CURRENTLY HAVE A COUPLE PIECES OF ENERGY. ONE IS
NOW PUSHING THROUGH WESTERN IA WITH A MUCH STRONGER SHORTWAVE DIVING
SOUTH ACROSS THE WESTERN DAKOTAS. 12Z UPPER AIR ANALYSIS SHOWS A
STRONG UPPER JET ACCOMPANYING THE SHORTWAVE AT SPEEDS GREATER THAN
100KTS.

TONIGHT-THU:
STORMS ARE EXPECTED TO DEVELOP EARLY THIS EVENING ALONG THE
PRE-FRONTAL TROUGH AS THE UPPER WAVE APPROACHES THE AREA. AS THE CAP
CONTINUES TO WEAKEN...STORMS COULD DEVELOP ANYWHERE ALONG THE
PREFRONTAL TROUGH AS IT PROGRESSES SOUTHEAST THIS EVENING. HAVE HIGH
CONFIDENCE THAT ANYTHING DEVELOPING ACROSS THE AREA WILL BE
SEVERE...ESPECIALLY OVER SOUTH CENTRAL AND SE KS. FAIRLY IMPRESSED
WITH THE UNSEASONABLY STRONG 30-40KTS OF DEEP LAYER SHEAR AVAILABLE
THIS EVENING-OVERNIGHT COUPLED WITH PLENTY OF INSTABILITY AHEAD OF
THE FRONT. AREAL COVERAGE OF CONVECTION WILL BE AIDED BY THE LEFT
EXIT REGION OF UPPER JET NOSING INTO CENTRAL KS. BY 06Z THU THE
FRONT AND LINE OF STORMS WILL BE MAINLY AFFECTING EXTREME SOUTH
CENTRAL AND SE KS WITH THIS AREA OF STORMS PUSHING SOUTH OF THE
FORECAST AREA BY SUNRISE. BY 18Z THU THE COLD FRONT WILL BE WELL
SOUTH OF THE AREA AS HIGH PRESSURE STARTS TO NOSE-IN FROM THE
NORTHWEST. WITH EXPECTED SATURATED GROUNDS...WENT BELOW GUIDANCE FOR
TEMPS ON THU WITH WELL BELOW NORMAL HIGHS EXPECTED AREAWIDE.

FRI-WED:
WITH GOOD AGREEMENT BETWEEN THE MEDIUM RANGE MODELS...CURRENTLY HAVE
HIGH CONFIDENCE THROUGH THESE PERIODS.

BY FRI AFTERNOON THE STRONG UPPER TROUGH WILL EXTEND FROM THE GREAT
LAKES REGION DOWN THROUGH THE MISSISSIPPI VALLEY. AT THE SURFACE
HIGH PRESSURE WILL EXTEND THROUGH THE CENTRAL PLAINS ALLOWING
PLEASANT LATE SUMMER CONDITIONS TO PREVAIL. EVEN THOUGH THE HIGH
WILL SHIFT SLOWLY EAST THROUGH THE WEEKEND...AFTERNOON TEMPS WILL
REMAIN BELOW NORMAL SETTING UP A GREAT WEEKEND IN THE WEATHER
DEPARTMENT. THE UPPER PATTERN WILL START TO FLATTEN OUT TOWARD THE
BEGINNING OF THE WORK WEEK WHICH SHOULD ALLOW A COLD FRONT TO LAY
OUT NORTH OF THE FORECAST AREA BY WED. THE AIRMASS IN PLACE WILL
CONTINUE TO MODIFY BACK TO SEASONAL HIGHS BY MON WITH MID 90S
EXPECTED AREAWIDE BY TUE.

LAWSON

AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
SCATTERED CONVECTION WILL CONTINUE TO FESTER ACROSS THE FLINT
HILLS AND SOUTHEAST KANSAS THROUGH MID-AFTERNOON. ANOTHER FOCUS
FOR CONVECTION WILL BE ALONG THE APPROACHING SURFACE TROF AND
COLD FRONT...AS IT MOVES INTO CENTRAL KANSAS BY EARLY THIS
EVENING. STRONG TO SEVERE STORMS ARE POSSIBLE...WHICH WILL MOVE
EAST ACROSS SOUTHEAST KANSAS LATER THIS EVENING AND TONIGHT.
GENERALLY EXPECT VFR CONDITIONS AWAY FROM ANY CONVECTION. WILL
SHOW VCTS MOST LOCALES EARLY IN THE FORECAST PERIOD...WITH TEMPO
GROUPS IN THE KCNU TAF WHERE CONFIDENCE/COVERAGE ARE RELATIVELY
HIGHER. DRIER AIR BEHIND THE COLD FRONT LATER TONIGHT INTO
THURSDAY MORNING WILL END PRECIP/CONVECTIVE CHANCES ACROSS THE
AREA.

KED

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    65  84  59  86 /  50  10   0   0
HUTCHINSON      61  83  59  85 /  30  10   0   0
NEWTON          63  83  59  85 /  50  10   0   0
ELDORADO        63  83  58  85 /  60  10   0   0
WINFIELD-KWLD   67  83  60  85 /  50  20   0   0
RUSSELL         59  83  55  85 /  20  10   0   0
GREAT BEND      59  83  56  85 /  20  10   0   0
SALINA          63  82  58  84 /  40  10   0   0
MCPHERSON       62  83  59  85 /  40  10   0   0
COFFEYVILLE     69  83  60  85 /  90  30   0   0
CHANUTE         67  82  56  84 /  80  20   0   0
IOLA            64  82  56  84 /  80  20   0   0
PARSONS-KPPF    68  82  58  84 /  80  20   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 19, 4:55 PM CDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
455 PM CDT WED AUG 19 2009

KSZ032-033-047>053-067>072-082-083-091>096-098>100-201730-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
455 PM CDT WED AUG 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

AN UNSEASONABLY STRONG COLD FRONT WILL COMBINE WITH A POWERFUL UPPER
DISTURBANCE TO PRODUCE THUNDERSTORMS ACROSS THE ENTIRE AREA
TONIGHT. ANY STORM THAT DEVELOPS TONIGHT WILL HAVE THE POTENTIAL TO
BE SEVERE. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING GOLF
BALL SIZE HAIL AND WINDS TO 60 MPH. THERE WILL BE A BRIEF TORNADO
THREAT THROUGH AROUND 10 PM FOR LOCATIONS GENERALLY SOUTH AND
SOUTHWEST OF WICHITA. OVERNIGHT STORMS WILL ALSO PRODUCE HIGH
RAINFALL RATES WHICH MAY CAUSE SOME LOCALIZED FLOODING...ESPECIALLY
OVER EXTREME SOUTH CENTRAL AND SOUTHEAST KANSAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FEW THUNDERSTORMS MAY LINGER ACROSS SOUTH CENTRAL AND SOUTHEAST
KANSAS ON THURSDAY MORNING. A FEW STRONG STORMS WILL BE POSSIBLE
WITH THIS ACTIVITY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT ACROSS MOST OF
THE AREA.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KED/COX/LAWSON

In the hours before

Special weather statement, Aug 19, 2:26 PM CDT, 5 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
226 PM CDT WED AUG 19 2009

KSZ068-069-083-192000-
BUTLER-HARVEY-SEDGWICK-
226 PM CDT WED AUG 19 2009

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR NORTHERN BUTLER...SOUTHERN HARVEY AND NORTHERN
SEDGWICK COUNTIES...

AT 223 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM POTWIN TO MOUNT
HOPE. INDIVIDUAL CELLS WERE MOVING NORTHEAST AT 45 MPH...WHILE THE
LINE WAS DRIFTING NORTH AT 10 MPH.

DIME SIZE HAIL IS EXPECTED WITH THESE STORMS ALONG WITH LOCALIZED
HEAVY DOWNPOURS OF RAIN.

DARMOFAL
Special weather statement, Aug 19, 6:27 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
627 PM CDT WED AUG 19 2009

KSZ093-200015-
COWLEY-
627 PM CDT WED AUG 19 2009

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR COWLEY COUNTY...

AT 625 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
NEAR UDALL...OR 10 MILES NORTHWEST OF WINFIELD...AND MOVING EAST AT
25 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KETCHAM
Special weather statement, Aug 19, 6:35 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
635 PM CDT WED AUG 19 2009

KSZ069-070-094-200015-
BUTLER-ELK-GREENWOOD-
635 PM CDT WED AUG 19 2009

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR BUTLER...ELK AND GREENWOOD COUNTIES...

AT 634 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR LATHAM...OR 22 MILES NORTHEAST OF
WINFIELD...AND MOVING EAST AT 25 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KETCHAM
Local storm report, Aug 19, 7:17 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
717 PM CDT WED AUG 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0713 PM     HAIL             1 NE BURDEN             37.32N 96.74W
08/19/2009  E0.88 INCH       COWLEY             KS   EMERGENCY MNGR

&&

LFW
Special weather statement, Aug 19, 8:02 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
802 PM CDT WED AUG 19 2009

KSZ071-200130-
WOODSON-
802 PM CDT WED AUG 19 2009

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR WOODSON COUNTY...

AT 802 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR YATES CENTER...AND MOVING EAST AT 30 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

KETCHAM

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 7:06 PM CDTSevere Thunderstorm WarningICTElk54 min
Aug 19, 7:35 PM CDTSevere Thunderstorm WarningICTChautauqua, Cowley, Elk55 min
Aug 19, 7:57 PM CDTSevere Thunderstorm WarningICTElk, Montgomery, Wilson63 min
Aug 19, 8:09 PM CDTSevere Thunderstorm WarningICTChautauqua, Montgomery66 min
Aug 19, 8:24 PM CDTSevere Thunderstorm WarningICTChautauqua, Montgomery66 min
Aug 19, 8:46 PM CDTSevere Thunderstorm WarningICTLabette, Montgomery59 min
Aug 19, 8:49 PM CDTSevere Thunderstorm WarningICTNeosho, Wilson35 min
Aug 19, 9:04 PM CDTSevere Thunderstorm WarningICTLabette, Montgomery56 min
Aug 19, 9:13 PM CDTSevere Thunderstorm WarningICTLabette29 min
Aug 19, 9:50 PM CDTSevere Thunderstorm WarningICTLabette55 min
Aug 19, 10:25 PM CDTAreal Flood WarningICTNeosho, Wilson9 hr
Aug 19, 10:49 PM CDTSevere Thunderstorm WarningICTNeosho, Wilson41 min
Aug 19, 11:19 PM CDTFlash Flood WarningICTNeosho, Wilson8 hr
Aug 20, 12:05 AM CDTSevere Thunderstorm WarningICTNeosho55 min
Aug 20, 1:02 AM CDTSevere Thunderstorm WarningICTLabette58 min
Aug 20, 2:52 AM CDTAreal Flood WarningICTLabette, Montgomery17 hr
Aug 20, 7:03 AM CDTAreal Flood WarningICTNeosho, Wilson9 hr
Aug 20, 12:48 PM CDTRiver Flood WarningICTLabette, Neosho13 hr

Nearby

Tornado Warnings in Kansas, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.